It all started 2 months ago when I developed jock itch. The doctor gave me an anti-fungus called Lotriderm. He said put it in other areas close to the fungus as well to make sure it won't go further. So I put it on my scrotum and all the way down to my anus. After a week the fungus was mostly gone. However I had developed severe redness on my scrotum down to my anus. This was accompanied by lots of pain and burning. I stopped the Lotriderm immediately. I went to my doctor and he said the redness is not fungus. It might be bacterial or might be reaction to the Lotriderm. So he put me on some antibiotic called "APO ERYTHRO E-C" (as it says on the bottle). After a few days the redness settled a bit and I did not have as much burning. However it was not completey gone and I dont think the antibiotic actually did anything. So he reffered me to a derm. 3 weeks ago, the dermatologist took a quick look at it. At that time I had redness and burning on my butt crack and around my anus. My scrotum was all red too but there was no pain or itching or burning. The dermotoligst told me that its nothing "worrysome" (however she didn't quite tell me what it was or maybe i didn't get it!). She gave me 1% Hydrocortisone and said that would take care of the burning and itching. The colour she said may not clear for a while thu. Now, after 3 weeks of using the Hydrocortisone and after 2 months since the start of the whole thing, I still have burning on/around my anus. My scrotum is also red/pink within a fixed boundary and does not seem to heal. However, like I said, my scrotum does not itch or burn but it shrinks up most of the time. I have done some reading on the "Red Bag Syndrome" and it really disappoints me. Do you think Red Bag Syndrome is what I have? How can I deal with this? I was thinking of asking my dermatologist to do a biopsy and determine exactly what it is so we can get rid of it. Can that work? Please help!
Fungus rarely affects the scrotum, but eczema often does. That's what the dermatologist was treating you for with hydrocortisone. Once sensitive skin like that on the scrotum is irritated, it stays red for a long time. I'm not sure whether that's what you mean by the "red Bag Syndrome," but this redness means absolutely nothing. Not only that, the more you do about it, the longer it takes to go away. And it does go away. So you need reassurance and patience, not a biopsy. I suggest you use nothing other than a non-medicated moisture lotion on your scrotum and that you not look at it. Consult with your dermatologist for further instructions.
I have been dealing with this for five months. I saw my primary twice three different dermatologists and still have the problem. I was given prednisone, diflucan, elidel and topical steroids. I had a biopsy and didn't show anything. The rash stays mostly on the scrotum and sometimes between the leg creases. The rash doesn't itch and comes and goes by the minute. The skin isn't dry and gets better when I sweat. Every doctor said it was something different. Maybe it will be leprosy with the next doctor. They call them practicing physicians because they don't have a clue. I had jock itch on my scrotum before and it cleared with otc spray in two days. This is some type of fungus also I just have to find a real doctor.
got the same prob. researched parasites. Docs dont study these things so it doesnt hurt to detox for parasites. google rid of parasites using herbs and it will tell you everything u need to know!!! Worked for me!!!
I was having this same problem and was treated for a yeast infection and also a bladder infection. I did not get any relief from them. I started thinking about what I was eating that I did not usually eat. I could not think of a thing but my daughter asked me about the garlic tablets that I had started taking about a month before. They are a well know brand that is advertised on TV. I stopped taking them and within three days everyting had cleared up and has stayed clear. Yogert has helped some people with this problem, but all I had to do was to stop taking the garlic. I guess they were putting too much acid in my intestines.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.